MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire peeling occurred.The patient presented with lower limb peripheral artery disease (pad).The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified illiac artery.A 035/260/1 (bx/1) amplatz super stiff guide catheter was used for treatment.However, during insertion, a black polymer part of the guidewire spring coil tip peeled off.The procedure was completed with a different device and the device was removed intact.There were no patient complications reported and the patient condition is good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire was returned, and it was observed that the coil wire was unraveled due the core wire was found detached separated from distal tip to the transition point.Additionally, the guidewire was kinked in the distal section.The pouch was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed.
 
Event or Problem Description
It was reported that guidewire peeling off occurred.The patient presented with lower limb peripheral artery disease (pad).The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified illiac artery.A 035/260/1 (bx/1) amplatz super stiff guide catheter was used for treatment.However, during insertion, a black polymer part of the guidewire spring coil tip peeled off.The procedure was completed with a different device and the device was removed intact.There were no patient complications reported and the patient condition is good.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17800083
Report Number2124215-2023-47789
Device Sequence Number17815489
Product Code DQX
UDI-Device Identifier08714729295655
UDI-Public08714729295655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0031158957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown